Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 1997, 8:38 AM CDT for Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 8:38 AM CDT (13:38 UTC)
- Expired
- Jun 12, 1997, 11:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 121339 FFWSGF MOC215-121640- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 838 AM CDT THU JUN 12 1997 * FLASH FLOOD WARNING FOR SOUTHERN TEXAS COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 1140 AM CDT * SOME AREAS OR STREAMS AFFECTED BEAR CREEK NORTH OF CABOOL ELK CREEK STULTZ CLEAR SPRINGS * CAUSE AND EFFECT MODERATE TO HEAVY RAINFALL HAS BEEN FALLING OVER SOUTHERN TEXAS COUNTY SINCE 725 AM AND A SUPPLEMENTAL OBSERVER REPORTED NEARLY ONE HALF INCH FROM 810 AM TO 830 AM. * FORECAST CONDITIONS MODERATE RAINFALL WILL CONTINUE THROUGH 10 AM PRODUCING ISOLATED RAINFALL AMOUNTS OF UP TO 2 INCHES.. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:29 AM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 2:29 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT THU JUN 12 1997 MAIN FCST PROBLEM CONTINUES TO BE WITH TSRA CHCS/HVY RAIN AND SVR POTENTIAL. SFC LOW CONTINUES TO DEVELOP ACROSS THE PLAINS WITH FRONTAL BNDRY STILL WELL TO THE S FROM N LA INTO W OK. RADAR SHOWS SOME TSRA PUSHING INTO E PTN OF WW410 ACROSS SE KS WITH MAIN LINE OF TSRA STILL ACROSS E KS PUSHING SE INTO W CWA. LINE BEGINNING TO BOW OUT AND MAY SEE SOME STG WIND GUSTS ACROSS W CWA LATER THIS SHIFT. AS LOW CONTINUES TO DEVELOP TODAY LOOKS LIKE GOOD WAA PATTERN SETTING UP ACROSS CWA WHICH WILL AID IN THE DESTABILIZATION OF THE ATMOSPHERE. ETA FCST CAPES THIS AFTERNOON FROM 1500-3000 J/KG. FRONT WILL ALSO BEGIN TO LIFT NORTHWARD AND WILL BE A KEY FEATURE FOR TSRA DEVELOPMENT THIS AFTERNOON AND EVENING. MAIN SVR THREAT WILL PROBABLY BE TO THE S ACROSS OK/AR WHERE BEST INSTABILITY WILL OCCUR AND WHERE MCS BNDRY LIKELY TO END UP LATER TDY. ANOTHER MCS WILL LIKELY DEVELOP ACROSS MO TONIGHT AND PUSH THRU CWA WITH THE POSSIBILITY OF MORE HVY RAIN. WILL LET THE DAY SHIFT DO FURTHER ANALYZING ON THE SITUATION FOR POTENTIAL FFA. WITH GOOD WAA TODAY AND S-SW WINDS WILL GO MUCH WARMER ACROSS THE JLN AREA THAN IN SGF BASED ON CLIMATOLOGY. GUID NUMBERS LOOK PRETTY GOOD. RECOMMENDATIONS FOR TODAY SGF...M CLDY. 50% TSRA. HIGH AROUND 80. S10-15. JLN...M CLDY. 50% TSRA. HIGH IN THE MID 80S. S10-20. UNO...M CLDY. 30% TSRA. HIGH AROUND 80. S10-15. VIH/AIZ...M CLDY. 50% TSRA. HIGH AROUND 80. S10-15. CCF... SGF EE 081/064 080/063 081 05575 JLN EE 087/068 084/065 084 05575 LINDENBERG
In the hours before
Special weather statement, Jun 12, 5:20 AM CDT, 3 hours 18 minutes before
KSZ073-097-101-121055- SPECIAL WEATHER STATMENT...TO CANCEL SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 AM CDT THU JUN 12 1997 ...SEVERE THUNDERSTORM WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES IN SOUTHEAST KANSAS HAS BEEN CANCELLED. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED SOUTHEAST OF THE WATCH AREA AND STORMS WHICH PUSH INTO THE AREA ARE NO LONGER EXPECTED TO BECOME SEVERE. SHOWERS AND THUNDERSTORMS WILL STILL CONTINUE ACROSS THE AREA THIS MORNING WITH MAINLY HEAVY RAIN EXPECTED. LINDENBERG
Special weather statement, Jun 12, 5:22 AM CDT, 3 hours 16 minutes before
KSZ073-097-101-121055- SPECIAL WEATHER STATMENT...TO CANCEL SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 AM CDT THU JUN 12 1997 ...SEVERE THUNDERSTORM WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES IN SOUTHEAST KANSAS HAS BEEN CANCELLED. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED SOUTHEAST OF THE~ WATCH AREA AND STORMS WHICH PUSH INTO THE AREA ARE NO LONGER EXPECTED TO BECOME SEVERE. SHOWERS AND THUNDERSTORMS WILL STILL CONTINUE ACROSS THE AREA THIS MORNING WITH MAINLY HEAVY RAIN EXPECTED. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:07 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Jun 12, 6:28 AM CDT | Flash Flood Warning | SGF | Barry | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.